Top
Become Part of our online fam + get unlimited access to the freebies

GET ACCESS

to sober greatness!

Disclosure and Privacy Policy

Know The Importance of Narcan Training

This post may contain affiliate links. I earn a tiny commission at no extra cost to you and I only recommend products that I use and are valuable. This is what keeps Unjunkiefied moving forward read the full disclosure.

I’m positive that you are well aware of the opioid epidemic affecting our country.  Opiate addiction and heroin addiction is spreading rampantly through our country.  It doesn’t discriminate.  It affects anyone no matter your age, sex,  race, religion, sexual preference, class, or anything.  From our teenagers to our elders, once it takes hold, it is hell.  This problem makes Narcan training and availability absolutely essential. The importance of Narcan training can eliminate the number of overdose fatalities.  If you could help improve the alarming statistics, wouldn’t you?

Overdoses are happening everywhere.  Just because you and clean are in recovery does not mean you should not know how to use Narcan.  If I think back to my using days, I shot up any and everywhere, from on the city bus to public bathrooms in restaurants, libraries, hospitals, etc.  Now, what do you do if you go to the bathroom at a fast food joint and a heroin addict has overdosed on the floor?  You don’t know how long they have been there.  Yes call 9-1-1 but, you having Narcan training and being able to administer Narcan could be the difference between that person living or dying.  It can happen anytime, anywhere.

Plus, you know that we do recover.  Hell, your living proof.

So, let’s get down to business.

Overdosing on Opiates is an Emergency

What is Narcan?

First and foremost, the medicine is actually called Naloxone.  Narcan is simply the brand name.  Yet, people are more familiar with referring to the opioid antidote as Narcan so, let’s stick with that.

When a person overdoses on opioids, Narcan can be administered to reverse the effects of an overdose.  That’s some pretty amazing stuff.  When you overdose, your breathing slows down or can completely stop, lips turn blue and so can your fingers.  You will die if not treated immediately.  Most overdose victims are in a state almost like sleep and can not wake up with shaking or slapping.

This is when Narcan is administered.  It actually blocks opioids and reverses an overdose.  Yes, it brings a person back from the brink of death.  The Narcan reverses the effects that the dope has had on the central nervous system and respiratory system.

An overdose victim may have to be given multiple doses of Narcan in order to be revived.

So it does save a person’s life but there is bad news for heroin addicts.  Chances are that after waking from your slumber, you will go into withdrawal.  This can include the usual symptoms:

  • Sweating
  • Vomiting
  • Shakes
  • Restless Legs
  • Increased heart rate
  • Feeling nauseous
  • Irritable as hell

Yet, this is why Narcan is administered in small amounts.  No one wants to wake up from overdosing, confused as hell at first, and being dope sick.  Be thankful that at least you won’t be another statistic.  I don’t mean to sound harsh so please do not take it that way.

 

Types of Narcan

Injectable Needle – This is a 1 to 1 1/2 inch long needle that is injected into the muscle (intramuscular).  This is the fastest acting form of Naloxone but should only be used by professionals.  Once injected, it can start working in as little as 1 to 2 minutes.

RELATED POST:  Feeling Lost In Recovery Is A Blessing In Disguise

Nasal Atomizer – This is a syringe attached to a wee device that administers a mist of naloxone into the nasal mucous membrane,  This method is not approved by the FDA.

Nasal Spray –  This is obviously a spray that goes directly into the nose.  It is a handheld automatic device.  It was quickly approved by the FDA for use in non-medical settings such as in your own home.  So that common everyday people like you and me can use it due to the alarming number of overdoses that are happening in our country.  The official Narcan site can give you more information and actual pictures of this effective, life saving, handheld device.z

FYI – I’m sure you have heard that Walgreens is now carrying Narcan and Naloxone so that we can ALL have access to it if needed.  I know if I had a child, family member, or friend using – I would definitely have it.

Narcan Training is essential due to the opioid epidemic

Narcan Training

If you are a recovering addict especially a recovering heroin addict then you know just how easy it is to overdose.  In active addiction, we don’t care about almost overdosing.  We crave the most dangerous, strong, potentially deadly heroin that we can find.  I can only speak for myself in saying that I have overdosed numerous times.  Three of those times, Narcan was used to revive me.

Correct training on how to administer Narcan is essential during the opioid epidemic.  In my opinion, anyone who has recovered from the disease of addiction or has a loved one in active addiction NEEDS to have Narcan and know how to USE it.  Recovering heroin addicts know the importance of Narcan training and how it can save your life.

I am not going to list step by step how to use Narcan.  Tell you to peel back the label and do this and that.  You should be trained by a medical professional or someone who has personally administered Narcan to an individual that overdosed.  While I know what to do,  I have never actually done it.  Nor do I want to ever have to do it but, I will be ready and prepared if the situation should ever arise.

To cut to the chase, you can find Narcan training programs close to you.  Check the message board in hospitals, methadone clinics, Suboxone or Subutex clinics, some pharmacies may have these programs listed.  If you have no luck in finding a location close to you then go online!

The best site for free online Narcan training is the online organization Get Naloxone Now.  Here is the direct link to sign up for the online Narcan training course.  So, what are you waiting for? Do your Narcan training now!

Emergency

Overdose Kits


FAQS

Before I say goodbye, for the time being, I want to take a moment to go over a few questions that you may have about Narcan or Narcan training.

 1. Can I administer the Narcan nasal spray on myself?

NO! NO! and NO!  If you think you are going to overdose, call 911.  Narcan is administered to an overdosed person that is out cold and can’t wake up.  If you are in need of Narcan, you will not be able to administer it to yourself.  If you are alert enough to do it yourself then, you don’t need it.  So just don’t do it!  Don’t think about it!  Don’t try it!  Straight up, hell no!

RELATED POST:  A Beginner's Guide To Goal Setting Journal Prompts

2.  Can you overdose on Naloxone aka Narcan?

No, you can not overdose.  It blocks opioids and reverses an opiate overdose.  You can not overdose on the Narcan itself.  It is administered in small does so, it does not put the person into immediate, full-blown withdrawal.

3.  Is Narcan addictive?

No, it has no effect if the person is not on opiates.  Don’t spray it up your nose because you feel like it.  Use common sense, don’t be an ass!  I can’t even believe I have to say that but, there is people who have tried to get high off of Narcan.  And guess what?  You can’t!

4.  How do I store Narcan?

Keep it at room temperature, not in the freezer or in direct sunlight.  Keep it safe and out of the reach of children

5.  Can I give Narcan to a pregnant woman that has overdosed?

Yes, Narcan can be given to pregnant women who overdose on opiates  Any pregnant woman that has received Narcan due to an overdose on opioids has NOT had any ill side effects on the fetus or child.

6.  Do I need a prescription to buy Narcan?

The FDA has now approved Nasal Naloxone for use by the laymen so, you can buy it over the counter.  Get your Narcan training before you attempt to use Narcan on an individual who has overdosed.

Importance of Narcan Training

I hope by now you realize the significant importance of Narcan Training.  Overall, it is pivotal to the success of destroying the opioid epidemic that is spreading rampantly throughout the United States.  We need to show heroin addicts that no matter how bad it has gotten, there is still hope.  Anyone can recover. Yet, in order to recover, one must be alive.  If an addict overdoes on opiates and dies then, he can’t recover.  Governor Tom Wolf said it best.

Naloxone is an antidote to overdose. So if someone overdoses, a first responder can administer naloxone – a loved one, a first responder – and can bring a person back to life. Now, that’s not the cure. There is no – this is a chronic disease. But someone who’s going to receive treatment has to be alive, and so it’s a first step to a treatment. But this is…”

Recovery is about support.  Let’s do our part.  Learn the importance of Narcan training and what to do if you ever need to administer it.  You may just be someones saving grace.

Importance of Narcan Training To Prevent Overdose Fatalies

Sharing is caring!

What To Read Next

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

HEY YOU

Join the Newsletter

LIFE · RECOVERY · ADVICE & STRAIGHT UP BADASSERY